Thursday, 9 October 2008

The Battle Begins

I had my last anti-depressant on Saturday and on Sunday, had a restful day as I usually do. Unaware of the horrendous physical side effects my body would endure over the next few days.

Monday morning rolled by and I couldn't get out of bed. This was no usual Mondayitits. My brain felt like it was being zapped. I couldn't focus on small tasks. I felt dizzy when I stood up and was exhausted by 9.30am. This continued throughout the day and I couldn't function adequately. I also felt nauseous with an insatiable appetite. My world was spinning out of control and I called my sister as I was too weak. I knew that she would give me something that I could hold onto in the Word. Which was exactly what I needed. After I talked to my sister and a good cry, I felt a little better. But the physical symptoms were debilitating.

I googled effexor withdrawals and had to stop reading as there was horror story after horror story. I came across a website that recommended Omega3, Vitamin B complex and carrots as a way of combatting the side effects. My sister also sent me a scripture that I clung on to:

Psalm 27: 13-14 - I would have fainted unless I had believed to see the goodness of the LOrd in the land of the living. Wait in faith on the Lord: be of good courage, and He will strengthen your heart: wait, I say on the Lord.

This scripture was straight from the throne room as I had been meditating on another scripture in preparation for my coming off my medication. A promise form my King.

The next day my sister sent me this cute message on my phone:

Time for your medication - your new daily dose for today is - Psalm 138:8 The Lord will perfect that which concerns me: Your mercy, O Lord endures forever: forsake not the work of Your hands. I love you xx

My beautiful mother came over and folded washing, hung out washing and looked after the house. A girl always needs her Mum.

I am still struggling with side effects, but I know that God will finish what He has started. I can see how people would easily give-up and go back on the anti-depressants as the withdrawals are horrendous. I am getting there day by day. And I know that it won't always be like this. I am keeping my eye on the prize. God has promised to bring me to a new land, one that I have never known. And I am looking forward to living in that land, depression free.

Still taking lessons from the King,
:

3 comments:

  1. Hi Jo, my contribution to your recovery is...

    "My soul finds rest in God alone; my salvation comes from him.
    He alone is my rock and my salvation;
    he is my fortress, I will never be shaken." - Pslam 62:1-2

    I hope that through the strength He is giving you, and from the love and support of your family, that the remainder of your recovery time is gentle on you.

    I went on anti-depressants nearly 3 years ago and lasted 2 days. The side effects from just taking the first 2 pills was horrific so I decided that I could not take them. I went to a naturopath instead who helped me no end.

    My thoughts and prayers are with you my friend, and brave warrior princess! Love In Him, Paula :-)

    ReplyDelete
  2. Whoops, it might help if I could spell "Psalm"...hmmm. :-)

    ReplyDelete
  3. Jo, you and I have a ton in common besides the fact we live on different continents. Even our blogs are similar. I am assuming your husband is a pastor? Thanks for cking in on my blog and commenting. I would love to keep up with your blog as well.

    ReplyDelete

Thanks for sharing your thoughts on my lessons!

I appreciate you taking the time to comment.

Love,
Jo Princess Warrior xo